# SDR V6N2009F00000

- Difficulty date: November 18, 2009
- Submitted: December 18, 2009
- Operation: Air carrier
- Aircraft: N8811A
- Make and model: Lear 60LEAR
- Aircraft serial: 119
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Landing Gear
- Part number: 234210019
- Condition: Damaged
- Location: Nlg
- Part time: 4,561 cycles
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SUSPECT INDUCED DAMAGE TO NLG ASSY FROM USE OF "ELECTRO TUG" NLG EXPERIENCED LOSS OF NITROGEN CHARGE, SCORING DAMAGE TO CHROME PISTON, AND LOSS OF NOSE WHEEL STEERING DUE TO NLG POSITION FOLLOW UPS SHAFTS BENT.  SECONDARY DAMAGE APPEARS TO HAVE OCCURRED TO CENTERING CAMS.  THIS CONDITION MAY HAVE CONTRIBUTED TO AN UN-SAFE GEAR INDICATION AND SUBSEQUENT EMERGENCY LANDING DUE TO THE NOSE WHEEL BEING OFF CENTER.  THIS IS NOT THE FIRST INCIDENT WHERE THE USE OF AN "ELECTRO TUG" HAS CAUSED THE RELEASE OF THE NITROGEN CHARGE, IT IS HOWEVER OUR FIRST EXPERIENCE WHERE IT APPEARS THAT DAMAGE HAS OCCURRED FROM THE USE OF AN " ELECTRO TUG".  THESE TUGS USE A STRAPPING SYSTEM WHICH IS TIGHTENED TO LOCK THE NLG ONTO A SKID SYS.  IT IS OUR BELIEF THAT THE OPERATOR OF THE TUG CAN EASILY OVER TIGHTEN THE STRAPPING SYS THUS INDUCING DAMAGE TO THE NLG.  INVESTIGATE WITH OTHER OPERATORS, THEIR EXPERIENCE WITH "ELECRO TUGS" NEED TO BE MODIFIED OR OPERATED CORRECTLY.
